Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 22, NWS Midland/Odessa, TX

March 3, 2011

NWS Midland/Odessa, TX issued this red flag warning at Mar 3, 2011, 4:34 AM MST. It took effect at Mar 3, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2011, 4:34 AM MST (11:34 UTC)
In effect from
Mar 3, 2011, 11:00 AM MST
Expired
Mar 3, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS84 KMAF 031134
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 AM CST THU MAR 3 2011

...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING THROUGH THIS
EVENING FOR 20 FOOT WINDS OF 20 MPH OR GREATER...MINIMUM RH'S OF 
15% OR LESS AND VERY HIGH FIRE DANGER ACROSS THE GUADALUPE
MOUNTAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR GREATER...MINIMUM 
RH'S OF 15% OR LESS...AND VERY HIGH FIRE DANGER FOR THE GUADALUPE
AND DAVIS MOUNTAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR...

.A VERY DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH FRIDAY. 
ABOVE NORMAL TEMPERATURES WILL RESULT IN MINIMUM AFTERNOON RH'S
DROPPING INTO THE SINGLE DIGITS AND TEENS TODAY AND FRIDAY.
SOUTHWESTERLY WINDS OF 20 TO 25 MPH WILL CONTINUE ACROSS THE
GUADALUPE MOUNTAINS TODAY.  THESE WINDS WILL ALSO INCREASE IN THE
DAVIS MOUNTAINS AND VAN HORN AND HIGHWAY 54 CORRIDOR ON FRIDAY.
THIS WILL PROMOTE FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE
MOUNTAINS TODAY...AND BOTH THE GUADALUPE AND DAVIS MOUNTAINS AS
WELL AS THE VAN HORN AND HIGHWAY 54 CORRIDOR FRIDAY.

NMZ114-TXZ258-040000-
/O.UPG.KMAF.FW.A.0017.110303T1800Z-110304T0300Z/
/O.NEW.KMAF.FW.W.0022.110303T1800Z-110304T0300Z/
/O.CON.KMAF.FW.A.0018.110304T1500Z-110305T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
434 AM MST THU MAR 3 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
GUADALUPE MOUNTAINS...

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. 

* TIMING: TODAY AND FRIDAY FROM THE MORNINGS THROUGH THE EVENINGS.

* WIND: WEST 20 TO 25 MPH...WITH GUSTS OVER 35 MPH.

* HUMIDITY: 10-15% TODAY AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

TXZ057-074-040000-
/O.CON.KMAF.FW.A.0018.110304T1500Z-110305T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
534 AM CST THU MAR 3 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
THE DAVIS MOUNTAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR...

* AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...
  DAVIS/APACHE MOUNTAINS AREA. 

* TIMING: FRIDAY MORNING THROUGH FRIDAY EVENING. 

* WIND: WEST 20 TO 25 MPH...WITH GUSTS OVER 35 MPH.

* HUMIDITY: 5 TO 10%. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
1 follow-up statement
846 
WWUS84 KMAF 032035
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CST THU MAR 3 2011

...RED FLAG WARNING IN EFFECT THROUGH EARLY THIS EVENING FOR 
THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR
GREATER...MINIMUM RH'S OF 15% OR LESS AND VERY HIGH FIRE DANGER...

...FIRE WEATHER WATCH CANCELLED FRIDAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR...

.A VERY DRY AIRMASS WILL REMAIN OVER THE REGION THROUGH FRIDAY.
ABOVE NORMAL TEMPERATURES WILL RESULT IN MINIMUM AFTERNOON RH'S
DROPPING INTO THE SINGLE DIGITS AND TEENS LATE THIS AFTERNOON
AND FRIDAY AFTERNOON. SOUTHWESTERLY WINDS OF 20 TO 25 MPH WILL
CONTINUE ACROSS THE GUADALUPE MOUNTAINS THROUGH EARLY THIS
EVENING. THIS WILL PROMOTE FIRE GROWTH AND SPREAD ACROSS THE
GUADALUPE MOUNTAINS THROUGH EARLY THIS EVENING. 

DRY CONDITIONS WITH RH/S DROPPING INTO THE 10 TO 15 PERCENT RANGE
ARE EXPECTED AGAIN FRIDAY...BUT 20 FOOT WINDS WILL NOT BE AS STRONG.
THE FIRE WEATHER WATCH HAS BEEN CANCELLED FRIDAY FOR BOTH THE GUADALUPE 
AND DAVIS MOUNTAINS AS WELL AS THE VAN HORN AND HIGHWAY 54 CORRIDOR.

NMZ114-TXZ258-040300-
/O.CAN.KMAF.FW.A.0018.110304T1500Z-110305T0300Z/
/O.CON.KMAF.FW.W.0022.000000T0000Z-110304T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
135 PM MST THU MAR 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

...FIRE WEATHER WATCH IS CANCELLED FRIDAY FOR THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH FRIDAY FOR THE GUADALUPE MOUNTAINS.

* AFFECTED AREA: IN NEW MEXICO...GUADALUPE MOUNTAINS NP/LINCOLN 
  NF/LNZ. IN TEXAS...GUADALUPE MOUNTAINS. 

* TIMING: LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. 

* WIND: WEST 20 TO 25 MPH...WITH GUSTS OVER 35 MPH.

* HUMIDITY: 10-15% 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND-DRIVEN WILDFIRES.

&&

$$

TXZ057-074-032145-
/O.CAN.KMAF.FW.A.0018.110304T1500Z-110305T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
235 PM CST THU MAR 3 2011

...FIRE WEATHER WATCH IS CANCELLED FRIDAY FOR THE DAVIS MOUNTAINS
AND VAN HORN HIGHWAY 54 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH FRIDAY. 

* AFFECTED AREA: IN TEXAS...VAN HORN AND HIGHWAY 54 CORRIDOR...
  DAVIS/APACHE MOUNTAINS AREA.

* TIMING: FRIDAY.

* WIND: NORTHWEST 10 TO 20 MPH.

* HUMIDITY: 10 TO 15 PERCENT.


$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 4:17 AM MST, 17 minutes earlier.

Area forecast discussion, Mar 3, 4:17 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
517 AM CST THU MAR 3 2011

.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THE NEXT 24 HOURS.  WINDS WILL
INCREASE TO AROUND 10KT FROM THE WEST AND NORTHWEST AT ALL TAF
SITES BY THIS AFTERNOON...BUT HIGH CLOUD SPREADING OVER THE AREA
WILL LIKELY LIMIT GUSTS THIS AFTERNOON.  WINDS WILL DIMINISH THIS
EVENING TO LESS THAN 10KT.  67

&&

.PREV DISCUSSION... /ISSUED 454 AM CST THU MAR 3 2011/

DISCUSSION...
DRY NEAR ZONAL FLOW ALOFT WILL REMAIN THE RULE ACROSS WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THROUGH FRIDAY. A SURFACE TROUGH OF LOW
PRESSURE WILL EXTEND FROM THE WESTERN PANHANDLE THROUGH THE BIG BEND
REGION THIS AFTERNOON. LOW LEVEL THERMAL RIDGING WILL REMAIN QUITE
ENHANCED ALONG THIS FEATURE TODAY...AND WITH 850 MB TEMPERATURES
GENERALLY RANGING FROM 20-24 C OVER THE REGION...HIGH TEMPERATURES
WILL BE ABOUT 15-20 DEGREES ABOVE NORMAL OVER MOST LOCATIONS THIS
AFTERNOON. SCATTERED TO OCCASIONALLY BROKEN HIGH CLOUD COVER WILL
PASS ACROSS THE REGION TODAY AND TONIGHT...KEEPING SKIES PARTLY
CLOUDY. WINDS WILL VEER WEST TO NORTHWEST ACROSS SOUTHEASTERN NEW
MEXICO AND WESTERN PORTIONS OF WEST TEXAS TONIGHT AS SURFACE LOW
PRESSURE ADVANCES INTO OKLAHOMA. MILD TEMPERATURES WILL CONTINUE
TONIGHT ALONG THE ASSOCIATED TROUGH AXIS. A SHORTWAVE TROUGH WILL
TRANSLATE ACROSS THE ROCKY MOUNTAINS FRIDAY...BEFORE CLIPPING ACROSS
THE TEXAS PANHANDLE/SOUTH PLAINS REGION FRIDAY NIGHT. WEST TO
NORTHWEST WINDS WILL PERSIST ACROSS OUR FORECAST AREA FRIDAY...
ALONG WITH CONTINUED ABOVE NORMAL TEMPERATURES. A COLD FRONT
ASSOCIATED WITH THE SHORTWAVE TROUGH WILL MOVE INTO THE
PANHANDLE/SOUTH PLAINS REGION DURING THE DAY FRIDAY...BEFORE IT
SWEEPS ACROSS SOUTHEAST NEW MEXICO AND THE REST OF WEST TEXAS FRIDAY
NIGHT. GUSTY NORTHERLY WINDS AND MUCH COOLER AIR WILL ARRIVE BEHIND
THE FRONT FRIDAY NIGHT. MOISTURE AND LIFT ASSOCIATED WITH THE
SHORTWAVE TROUGH STILL LOOK TO MOSTLY REMAIN WELL TO THE NORTH AND
TO THE EAST OF OUR FORECAST AREA LATE FRIDAY NIGHT AND EARLY
SATURDAY MORNING...SO WE KEPT PRECIPITATION PROBABILITIES BELOW
MENTIONABLE LEVELS. A SURFACE RIDGE OF HIGH PRESSURE WILL NOSE
THROUGH THE REGION SATURDAY IN THE WAKE OF THE COLD FRONT...AND HIGH
TEMPERATURES SATURDAY AFTERNOON WILL SUBSEQUENTLY BE SEVERAL DEGREES
BELOW NORMAL.

DRY MAINLY ZONAL FLOW ALOFT WILL PERSIST ACROSS THE FORECAST AREA
THIS WEEKEND THROUGH THE EARLY PART OF NEXT WEEK. THE SURFACE RIDGE
WILL MAINTAIN AN INFLUENCE ACROSS EASTERN AREAS SUNDAY...WHILE A
SURFACE LEE TROUGH WILL BE TAKING SHAPE AGAIN ACROSS NEW MEXICO AND
FAR WEST TEXAS. THE SURFACE TROUGH WILL BRING A RETURN TO MUCH
WARMER TEMPERATURES AREA WIDE MONDAY AFTERNOON...ALONG WITH GUSTY
WINDS IN THE MOUNTAINS AND ADJACENT PLAINS. MID LEVEL HEIGHTS WILL
TIGHTEN AND MID LEVEL WINDS WILL STRENGTHEN TUESDAY AROUND THE BASE
OF THE NEXT UPPER LEVEL STORM SYSTEM THAT WILL BE GATHERING STEAM
OVER THE ROCKY MOUNTAINS AND CENTRAL PLAINS. WINDY CONDITIONS MAY
RETURN OVER MUCH OF THE FORECAST AREA TUESDAY...ALONG WITH
INCREASING FIRE WEATHER POTENTIAL. ANOTHER ASSOCIATED COLD FRONT
SHOULD PUSH INTO THE REGION TUESDAY NIGHT...ALONG WITH COOLER
TEMPERATURES WEDNESDAY.

FIRE WEATHER...
A DRY AIRMASS WILL REMAIN PARKED OVER THE REGION...ALTHOUGH SOME LOW
LEVEL MOISTURE WILL RETURN TO LOWER TRANS PECOS...PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS TONIGHT.  MINIMUM AFTERNOON RH'S WILL
DROP TO 5-15% THIS AFTERNOON AS TEMPERATURES WARM WELL ABOVE NORMAL
AGAIN.  THE LOWEST RH'S WILL BE FROM THE MARFA PLATEAU AND BIG BEND
REGION...NORTHEASTWARD ACROSS THE STOCKTON PLATEAU...TRANS PECOS AND
PERMIAN BASIN.  EVEN THOUGH RH'S WILL STRUGGLE TO DROP BELOW 15% IN
THE GUADALUPE MOUNTAINS DUE TO AN INCREASE IN HIGH CLOUDS ACROSS THE
AREA...THINK 20 FOOT WIND SPEEDS WILL EXCEED 20 MPH FOR SEVERAL
HOURS.  WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING IN
THE GUADALUPE MOUNTAINS...BUT THIS WILL MAINLY BE FOR THE LOWER
ELEVATIONS WHERE THE RH'S WILL BE AROUND 15%.  IT WILL RUN FROM
03/18Z-04/03Z.

RECOVERY TONIGHT WILL BE POOR WEST OF A LAMESA TO ODESSA TO FORT
STOCKTON TO CHISOS BASIN LINE.  GOOD RECOVERY WILL OCCUR EAST OF
THIS LINE.  MID LEVEL WINDS WILL STRENGTHEN SOMEWHAT FRIDAY WITH
RH'S DROPPING TO THE 5-15% RANGE AREAWIDE FRIDAY AFTERNOON.  WILL
KEEP THE FIRE WEATHER WATCH GOING FOR THE GUADALUPE MOUNTAINS...VAN
HORN AREA AND DAVIS MOUNTAINS FROM 04/15Z-05/03Z.  THIS AREA MAY
NEED TO BE ADJUSTED AS THERE IS SOME UNCERTAINTY WHERE THE BETTER 20
FOOT WINDS WILL OCCUR.

A COLD FRONT WILL MOVE SOUTH ACROSS THE AREA FRIDAY NIGHT AND BRING
COOLER TEMPERATURES AREAWIDE SATURDAY.  RECOVERY SATURDAY MORNING
WILL BE GOOD OR BETTER...EXCEPT OVER THE MARFA PLATEAU...RIO GRANDE
AND BIG BEND REGION WHERE POOR TO FAIR RECOVERY IS EXPECTED.
DESPITE THE COOLER AIR...RH'S WILL DROP TO AROUND 15%...WITH THE
MOUNTAINS SEEING SLIGHTLY HIGHER RH'S SATURDAY AFTERNOON.  WINDS
SHOULD STAY BELOW 20 MPH AREAWIDE.  RECOVERY WILL BE POOR TO FAIR
SATURDAY NIGHT.  DRY AIR WILL REMAIN OVER THE REGION UNDER CONTINUAL
WESTERLY FLOW ALOFT.  CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR
ON SUNDAY AS TEMPERATURES WARM...AND LATER SHIFTS WILL HAVE TO
DELINEATE AN AREA WHEN IT BECOMES MORE CLEAR WHERE THE BETTER WINDS
WILL OCCUR.  HOWEVER...BOTH MONDAY AND TUESDAY COULD BE WIDESPREAD
CRITICAL FIRE WEATHER DAYS AS ANOTHER UPPER STORM SYSTEM DEEPENS
OVER THE WESTERN U.S. AND HEADS TOWARD THE AREA...WHICH WILL ALLOW
FOR MORE WIDESPREAD 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

67/21
Hazardous weather outlook, Mar 3, 2:51 AM MST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 AM CST THU MAR 3 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-041000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
351 AM CST THU MAR 3 2011 /251 AM MST THU MAR 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD ARE EXPECTED
IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING.  A RED FLAG
WARNING IS IN EFFECT THERE FROM 11 AM TO 8 PM MST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS COULD AFFECT THE GUADALUPE AND
DAVIS MOUNTAINS...AND VAN HORN AREA AGAIN FRIDAY AFTERNOON.  A FIRE
WEATHER WATCH IS IN EFFECT FOR THESE AREAS...MAINLY FOR FRIDAY
AFTERNOON.

MORE WIDESPREAD FIRE WEATHER CONDITIONS COULD AFFECT MOST OF SOUTHEAST
NEW MEXICO AND WEST TEXAS EARLY NEXT WEEK AS WARM AND DRY CONDITIONS
PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.